Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Columbia, SC

June 13, 2012Jenkins County, Georgia

NWS Columbia, SC issued this special weather statement at Jun 13, 2012, 10:01 PM EDT for Jenkins County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2012, 10:01 PM EDT (02:01 UTC)
Expired
Jun 13, 2012, 10:30 PM EDT
In force
29 min
Issued by
NWS Columbia, SC

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 99 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 945 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
945 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1022 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

670 
WWUS82 KCAE 140201
SPSCAE

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EDT WED JUN 13 2012

GAZ077-140230-
BURKE-
1001 PM EDT WED JUN 13 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
1030 PM EDT...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM...3 MILES NORTHEAST OF MIDVILLE OR 8 MILES 
SOUTHWEST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...MIDVILLE

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3285 8215 3297 8215 3300 8188 3294 8188
      3292 8196 3291 8208 3288 8212 3286 8213
      3285 8213
TIME...MOT...LOC 0157Z 052DEG 7KT 3292 8204

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jun 13, 7:49 PM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 13, 7:49 PM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
749 PM EDT WED JUN 13 2012

.SYNOPSIS...
A COLD FRONT HAS MOVED THROUGH THE REGION AS AN UPPER LEVEL
TROUGH PUSHED TOWARDS THE COAST. DRIER AIR WILL WORK INTO THE
AREA BY THURSDAY...LASTING THROUGH THE WEEKEND. TEMPERATURES WILL
BE COOLER BY THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
FRONT BOUNDARY HAS PUSHED THROUGH THE AREA. CONVECTION HAS
MOVED OUT OF THE FORECAST AREA AND WEAKENED FOR THE MOST PART
EARLY THIS EVENING. LOW CHANCE POPS FOR MUCH OF THE AREA FOR THE
REMAINDER OF THE EVENING.

TEMPERATURES WILL AGAIN FALL INTO THE UPPER 60S ALL BUT THE
NORTHERN MIDLANDS WHERE LOWS WILL FALL INTO THE MID 60S WITH DRIER
AIR IN PLACE.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
AS FRONTAL BOUNDARY CONTINUES TO SETTLE FARTHER SOUTH/EAST...HIGH
PRESSURE WILL WILL CONTINUE TO SETTLE SOUTHWARD INTO THE REGION
FOR THURSDAY THROUGH FRIDAY NIGHT. MID LEVEL HEIGHTS WILL REMAIN
RATHER CONSISTENT THROUGH THE PERIOD AND EXPECT TEMPERATURES TO
CHANCE LITTLE THROUGH THE PERIOD. MODEL TIME SECTIONS SHOW SOME
LOW LEVEL MOISTURE THROUGH THE PERIOD WITH SOME CAPPING DEVELOPING
BY FRIDAY. GUIDANCE AND LOCAL NUMBERS VERY CLOSE WITH TEMPERATURES
AND PRECIPITATION AND WILL STAY NEAR CONSENSUS. AT THIS TIME...NOT
FORECASTING ANY POPS FOR THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DRY WEATHER IS GENERALLY EXPECTED THIS PERIOD AS SURFACE HIGH
PRESSURE CONTINUES TO PUSH IN FROM THE NORTH. UPPER TROUGH OFF THE
COAST BEGINS TO DEVELOP A CUTOFF LOW OFFSHORE...WITH THE MAIN
UPPER FLOW COMING IN FROM THE NORTH. MOISTURE MAY INCREASE A BIT
DUE TO FLOW AROUND THE LOW...BUT DO NOT ANTICIPATE ANY RAINFALL
WITH THIS SYSTEM AT THIS TIME DUE TO THE LOW PW VALUES ACROSS THE
REGION. NOT REALLY ANY SIGNIFICANT PRECIP TRIGGERS ACROSS THE AREA
THROUGH THE LONG TERM DUE TO THE SURFACE RIDGE. EXPECT
TEMPERATURES TO RISE SLIGHTLY...ESPECIALLY BY THE MIDDLE OF NEXT
WEEK AS MID/UPPER LEVEL HEIGHTS INCREASE OVER THE REGION.
HOWEVER...TEMPERATURES WILL STILL REMAIN AROUND 5 TO 10 DEGREES
BELOW NORMAL THROUGH THE BEGINNING OF THE LONG TERM PERIOD TO
CLOSE TOO/AROUND 5 DEGREES BELOW NORMAL BY EARLY/MIDDLE OF NEXT
WEEK.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...

VFR THIS EVENING. ISOLATED SHOWERS/TSTMS POSSIBLE THIS EVENING...
BUT COVERAGE TOO LOW TO INCLUDE IN TAFS. AREAS OF MVFR FOG TO
DEVELOP 08Z-13Z. CONFIDENCE IS HIGHEST FOR FOG TO AFFECT AGS/OGB...
SO HAVE INCLUDED THERE. AFTER 13Z...VFR ALL TAF SITES WITH
NORTHEAST TO EAST WIND INCREASING TO NEAR 10 KNOTS.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS TO CEILING AND
VISIBILITY POSSIBLE DURING THE EARLY MORNING IN FOG AND STRATUS
FRIDAY THROUGH SUNDAY.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Jun 13, 5:13 AM EDT, 16 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
513 AM EDT WED JUN 13 2012

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-140913-
AIKEN-BAMBERG-BARNWELL-BURKE-CALHOUN-CHESTERFIELD-CLARENDON-COLUMBIA-
EDGEFIELD-FAIRFIELD-KERSHAW-LANCASTER-LEE-LEXINGTON-LINCOLN-MCCORMICK-
MCDUFFIE-NEWBERRY-ORANGEBURG-RICHLAND-RICHMOND-SALUDA-SUMTER-
513 AM EDT WED JUN 13 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA
AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Local storm report, Jun 13, 5:37 PM EDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
537 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     TSTM WND DMG     9 NNW ELLOREE           33.66N 80.60W
06/13/2012                   CALHOUN            SC   PUBLIC

            PUBLICS REPORTED A COUPLE OF TREES DOWN ON MCCORDS FERRY
            ROAD.

&&

SJN
Local storm report, Jun 13, 5:46 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
546 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND DMG     9 SSE COLUMBIA          33.92N 80.82W
06/13/2012                   RICHLAND           SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED A COUPLE OF TREES DOWN ON
            CONGAREE ROAD BELOW MCENTIRE ANG.

&&

SJN
Local storm report, Jun 13, 6:09 PM EDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
609 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     4 E ELLOREE             33.54N 80.50W
06/13/2012                   CALHOUN            SC   LAW ENFORCEMENT

            HIGHWAY PATROL REPORTED A COUPLE OF TREES DOWN ON OLD
            RIVER ROAD BLOCKING THE HIGHWAY NEAR THE WEST END OF THE
            STATE PARK.

&&

SJN
Local storm report, Jun 13, 6:32 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
632 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     TSTM WND DMG     BOWMAN                  33.35N 80.68W
06/13/2012                   ORANGEBURG         SC   LAW ENFORCEMENT

            DISPATCH REPORTED TREES DOWN IN BOWMAN.

&&

SJN
Local storm report, Jun 13, 6:46 PM EDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
646 PM EDT WED JUN 13 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TSTM WND DMG     5 E BRANCHVILLE         33.25N 80.73W
06/13/2012                   ORANGEBURG         SC   LAW ENFORCEMENT

            SHERIFF REPORTED SEVERAL TREES DOWN JUST EAST OF
            BRANCHVILLE ON SEVERAL ROADS.

&&

SJN
Special weather statement, Jun 13, 10:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1001 PM EDT WED JUN 13 2012

GAZ077-140230-
BURKE-
1001 PM EDT WED JUN 13 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BURKE COUNTY THROUGH
1030 PM EDT...

AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...3 MILES NORTHEAST OF MIDVILLE OR 8 MILES
SOUTHWEST OF WAYNESBORO...MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
...MIDVILLE

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 TO 40 MPH...
PEA SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.

&&

LAT...LON 3285 8215 3297 8215 3300 8188 3294 8188
      3292 8196 3291 8208 3288 8212 3286 8213
      3285 8213
TIME...MOT...LOC 0157Z 052DEG 7KT 3292 8204

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 11:16 PM EDTSpecial Weather StatementCAENewberry59 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.